Nontrivial Solutions for Schrödinger Equation with Local Super-Quadratic Conditions



This paper is dedicated to studying the semilinear Schrödinger equation
$$\begin{aligned} \left\{ \begin{array}{ll} -\triangle u+V(x)u=f(x, u), \quad x\in {\mathbb {R}}^{N},\\ u\in H^{1}({\mathbb {R}}^{N}), \end{array}\right. \end{aligned}$$
where \(V\in \mathcal {C}(\mathbb {R}^N, \mathbb {R})\) is sign-changing and either periodic or coercive and \(f\in \mathcal {C}(\mathbb {R}^N\times \mathbb {R}, \mathbb {R})\) is subcritical and local super-linear (i.e. allowed to be super-linear at some \(x\in \mathbb {R}^N\) and asymptotically linear at other \(x\in \mathbb {R}^N\)). Instead of the common condition that \(\lim _{|t|\rightarrow \infty }\frac{\int _{0}^{t} f(x, s)\mathrm {d}s}{t^2}=\infty \) uniformly in \(x\in \mathbb {R}^N\), we use a local super-quadratic condition \(\lim _{|t|\rightarrow \infty }\frac{\int _{0}^{t} f(x,s)\mathrm {d}s}{t^2}=\infty \) a.e. \(x\in G\) for some domain \(G\subset \mathbb {R}^N\) to show the existence of nontrivial solutions for the above problem.


Schrödinger equation Superlinear Asymptotically linear Local super-quadratic conditions 

Mathematics Subject Classification

35J20 35J60 


  1. 1.
    Alves, C.O., Carriao, P.C., Miyagaki, O.H.: Nonlinear perturbations of a periodic elliptic problem with critical growth. J. Math. Anal. Appl. 260, 133–146 (2001)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Alves, C.O., de Morais Filho, D.C., Souto, M.A.S.: Radially symmetric solutions for a class of critical exponent elliptic problems in \(\mathbb{R}^N\). Electron. J. Differ. Equ. 7, 1–12 (1996)MATHGoogle Scholar
  3. 3.
    Ambrosetti, A., Rabinowitz, P.H.: Dual variational methods in critical point theory and applications. J. Funct. Anal. 14, 349–381 (1973)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Bartsch, T., Pankov, A., Wang, Z.-Q.: Nonlinear Schrodinger equations with steep potential well. CCM 3, 549–569 (2001)MathSciNetMATHGoogle Scholar
  5. 5.
    Bartsch, T., Wang, Z.-Q.: Existence and multiplicity results for some superlinear elliptic problems on \(\mathbb{R}^{N}\). Commun. Partial Differ. Equ. 20, 1725–1741 (1995)CrossRefMATHGoogle Scholar
  6. 6.
    Bartsch, T., Wang, Z.-Q., Willem, M.: The Dirichlet problem for superlinear elliptic equations. In: Chipot, M., Quittner, P. (eds.) Handbook of Differential Equations: Stationary Partial Differential Equations, vol. 2, pp. 1–5. Elsevier, Amsterdam (2005). (Chapter 1)CrossRefGoogle Scholar
  7. 7.
    Coti Zelati, V., Rabinowitz, P.H.: Homoclinic type solutions for a semilinear elliptic PDE on \(\mathbb{R}^{N}\). Commun. Pure Appl. Math. 45, 1217–1269 (1992)CrossRefMATHGoogle Scholar
  8. 8.
    Ding, Y., Lee, C.: Multiple solutions of Schrödinger equations with indefinite linear part and super or asymptotically linear terms. J. Differ. Equ. 222, 137–163 (2006)CrossRefMATHGoogle Scholar
  9. 9.
    Ding, Y., Luan, S.X.: Multiple solutions for a class of nonlinear Schrödinger equations. J. Differ. Equ. 207, 423–457 (2004)CrossRefMATHGoogle Scholar
  10. 10.
    Ding, Y., Szulkin, A.: Bound states for semilinear Schrödinger equations with sign-changing potential. Calc. Var. Partial Differ. Equ. 29(3), 397–419 (2007)CrossRefMATHGoogle Scholar
  11. 11.
    Edmunds, D.E., Evans, W.D.: Spectral Theory and Differential Operators. Clarendon Press, Oxford (1987)MATHGoogle Scholar
  12. 12.
    Egorov, Y., Kondratiev, V.: On Spectral Theory of Elliptic Operators. Birkhäuser, Basel (1996)CrossRefMATHGoogle Scholar
  13. 13.
    Felmer, P.L., Quaas, A., Tang, M.X., Yu, J.S.: Monotonicity properties for ground states of the scalar field equation. Ann. Inst. H. Poincaré Anal. Non Linéaire 25, 105–119 (2008)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Kryszewski, W., Szulkin, A.: Generalized linking theorem with an application to a semilinear Schrödinger equation. Adv. Differ. Equ. 3, 441–472 (1998)MATHGoogle Scholar
  15. 15.
    Li, G.B., Szulkin, A.: An asymptotically periodic Schrödinger equation with indefinite linear part. Commun. Contemp. Math. 4, 763–776 (2002)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Li, Y.Q., Wang, Z.-Q., Zeng, J.: Ground states of nonlinear Schrödinger equations with potentials. Ann. Inst. H. Poincaré Anal. Non Linéaire 23, 829–837 (2006)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Liu, S.: On superlinear Schrödinger equations with periodic potential. Calc. Var. Partial Differ. Equ. 45, 1–9 (2012)CrossRefMATHGoogle Scholar
  18. 18.
    Liu, Z.L., Wang, Z.-Q.: On the Ambrosetti–Rabinowitz superlinear condition. Adv. Nonlinear Stud. 4, 561–572 (2004)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Miyagaki, O.H.: On a class of semilinear elliptic problem in \(\mathbb{R}^N\) with critical growth. Nonlinear Anal. 29, 773–781 (1997)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Pankov, A.: Periodic nonlinear Schrödinger equation with application to photonic crystals. Milan J. Math. 73, 259–287 (2005)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Rabinowitz, P.H.: On a class of nonlinear Schrödinger equations. Z. Angew. Math. Phys. 43, 270–291 (1992)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Schechter, M., Simon, B.: Unique continuation for Schrodinger operators with unbounded potentials. J. Math. Anal. Appl. 77, 482–492 (1980)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Szulkin, A., Weth, T.: Ground state solutions for some indefinite variational problems. J. Funct. Anal. 257(12), 3802–3822 (2009)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Tang, X.H.: Infinitely many solutions for semilinear Schrödinger equations with sign-changing potential and nonlinearity. J. Math. Anal. Appl. 401, 407–415 (2013)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Tang, X.H.: New super-quadratic conditions on ground state solutions for superlinear Schrödinger equation. Adv. Nonlinear Stud. 14, 361–373 (2014)MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Tang, X.H.: New conditions on nonlinearity for a periodic Schrödinger equation having zero as spectrum. J. Math. Anal. Appl. 413, 392–410 (2014)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Tang, X.H.: Non-Nehari manifold method for asymptotically periodic Schrödinger equations. Sci. China Math. 58, 715–728 (2015)MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Troestler, C., Willem, M.: Nontrivial solution of a semilinear Schrödinger equation. Commun. Partial Differ. Equ. 21, 1431–1449 (1996)CrossRefMATHGoogle Scholar
  29. 29.
    Willem, M.: Minimax Theorems. Birkhäuser, Boston (1996)CrossRefMATHGoogle Scholar
  30. 30.
    Willem, M., Zou, W.M.: On a Schrödinger equation with periodic potential and spectrum point zero. Indiana Univ. Math. J. 52, 109–132 (2003)MathSciNetCrossRefMATHGoogle Scholar
  31. 31.
    Yang, M.: Ground state solutions for a periodic Schrödinger equation with superlinear nonlinearities. Nonlinear Anal. 72(5), 2620–2627 (2010)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsCentral South UniversityChangshaPeople’s Republic of China
  2. 2.Department of MathematicsHuaihua CollegeHuaihuaPeople’s Republic of China
  3. 3.School of Mathematics and Information SciencesGuangzhou UniversityGuangzhouPeople’s Republic of China

Personalised recommendations